Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 3, 2012, 2:12 PM CST for Clay County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 2:12 PM CST (20:12 UTC)
- Expired
- Feb 3, 2012, 3:00 PM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS54 KOUN 032012 SVROUN TXC077-032100- /O.NEW.KOUN.SV.W.0006.120203T2012Z-120203T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 212 PM CST FRI FEB 3 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHERN TEXAS... * UNTIL 300 PM CST * AT 211 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF BLUEGROVE OR NEAR JOY...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE STORM WAS LOCATED 10 MILES SOUTHWEST OF JOY. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO SPRINGS...JOY AND VASHTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. && LAT...LON 3362 9833 3384 9798 3358 9797 3347 9820 TIME...MOT...LOC 2011Z 235DEG 32KT 3360 9817 $$
1 follow-up statement
380 WWUS54 KOUN 032051 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 251 PM CST FRI FEB 3 2012 TXC077-032100- /O.CON.KOUN.SV.W.0006.000000T0000Z-120203T2100Z/ CLAY TX- 251 PM CST FRI FEB 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR SOUTHERN CLAY COUNTY... AT 250 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTH OF BLUEGROVE...MOVING NORTHEAST AT 35 MPH. STORM INTENSITY HAS INCREASE AND ADDITIONAL WARNINGS MAY BE REQUIRED FOR SOUTHERN CLAY COUNTY. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO SPRINGS...JOY AND VASHTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. && LAT...LON 3362 9833 3384 9798 3358 9797 3347 9820 TIME...MOT...LOC 2050Z 235DEG 32KT 3354 9817 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:06 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 3, 12:06 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1206 PM CST FRI FEB 3 2012 .AVIATION... MOST TERMINALS WILL STAY UNDER IFR CONDITIONS THROUGH 00Z SAT. TERMINALS KSPS AND KLAW MAY INCREASE TO MVFR FOR A TIME PERIOD. AN UPPER LOW ACROSS THE SOUTHERN HIGH PLAINS WILL BE MOVING INTO THE CENTRAL PLAINS, WHICH IS PUSHING A COLD FRONT ACROSS WESTERN OKLAHOMA. THIS STORM SYSTEM WILL CONTINUE TO PRODUCE TSRA AFFECTING ALL TERMINALS EXCEPT KGAG, KWWD, AND KCSM. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST UP THROUGH 00Z AT TERMINAL KPNC, WHILE MORE SCATTERED TSRA WILL AFFECT THE REMAINING TERMINALS THROUGH THE AFTERNOON. THE COLD FRONT HAS PRODUCED A NORTH WIND SHIFT, WHICH WILL AFFECT ALL TERMINALS BY 03Z SAT. OVERNIGHT, CONDITIONS WILL GRADUALLY IMPROVE TO MVFR AS THE CEILINGS RISE AND VISIBILITIES IMPROVE. BY THE END OF THIS TAF PERIOD, ALL TERMINALS SHOULD BE IN VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 3 2012/ AVIATION... IFR CONDITIONS ARE EXPECTED THROUGHOUT CENTRAL OKALHOMA THIS MORNING DURING AND AFTER THUNDERSTORMS. MVFR CONDITIONS ARE EXPECTED IN WESTERN OKLAHOMA THIS MORNING. DRIER AIR AND WIND SHIFT TO THE WEST WILL HAPPEN LATE IN THE DAY IN WESTERN OKLAHOMA AND THIS EVENING IN CENTRAL OKLAHOMA. PREV DISCUSSION... /ISSUED 231 AM CST FRI FEB 3 2012/ DISCUSSION... THE UPPER SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO WESTERN OKLAHOMA THIS MORNING WILL MOVE SLOWLY NORTHEAST THROUGH THE DAY TODAY. MUCH OF THE STATE IS EXPECTED TO SEE RAINFALL. THUNDERSTORMS ARE LIKELY TO MOVE ACROSS CENTRAL OKLAHOMA THIS MORNING AND MORE GENERAL RAIN WILL FOLLOW. DRIER AIR AND THE WIND SHIFT TO THE WEST WILL OCCUR THIS AFTERNOON IN WESTERN OKALHOMA AND DURING THE EVENING IN CENTRAL OKLAHOMA. AFTER THIS SYSTEM EXITS, MORE NORMAL TEMPERATURES WILL FOLLOW IN THE WEEKEND. ON TUESDAY THERE IS A SLIGHT CHANCE FOR RAIN ASSOCIATED WITH A WEAK TROUGH THAT IS EXPECTED TO PASS ACROSS KANSAS AND NORTHERN OKLAHOMA. OTHERWISE, RAIN CHANCES REMAIN LOW NEXT WEEK AND TEMPERATURES ARE EXPECTED TO BE NEAR NORMALS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 37 49 32 / 80 20 10 10 HOBART OK 63 34 49 28 / 60 10 0 0 WICHITA FALLS TX 70 39 53 32 / 70 10 10 10 GAGE OK 49 32 45 24 / 30 10 10 0 PONCA CITY OK 58 37 46 30 / 80 50 10 10 DURANT OK 70 46 58 36 / 90 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/67/67
Hazardous weather outlook, Feb 3, 12:45 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CST FRI FEB 3 2012
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM KNOX
CITY AND VERNON TEXAS...TO HOBART AND WEATHERFORD...TO ENID AND
PONCA CITY.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON
ACROSS FAR WESTERN PARTS OF THE RISK AREA. WITH GREATER AMOUNTS OF
INSTABILITY EXPECTED FROM 2 PM TO 9 PM FARTHER EAST...STORMS ARE
EXPECTED TO BECOME STRONGER AND MORE NUMEROUS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.
DISCUSSION...
INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOURS...ESPECIALLY
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH DEEP LAYER
SHEAR IS STRONG...LOWER LEVEL SHEAR WILL WEAKEN SOMEWHAT WITH TIME.
THIS WILL RESULT IN THE PRIMARY SEVERE WEATHER CONCERNS TO BE LARGE
HAIL AND SEVERE WIND GUSTS...ALTHOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Special weather statement, Feb 3, 1:29 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 129 PM CST FRI FEB 3 2012 OKZ032-043-031945- COAL OK-HUGHES OK- 129 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES. AT 130 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF CENTRAHOMA...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3453 9627 3467 9641 3490 9610 3469 9608
Special weather statement, Feb 3, 1:41 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CST FRI FEB 3 2012
OKZ032-043-032000-
COAL OK-HUGHES OK-
141 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES.
AT 142 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ASHLAND...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3465 9609 3459 9618 3473 9632 3490 9609
3489 9608 3468 9609Special weather statement, Feb 3, 1:45 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CST FRI FEB 3 2012
OKZ019-025-032000-
LOGAN OK-OKLAHOMA OK-
145 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND OKLAHOMA COUNTIES.
AT 146 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER WESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3577 9721 3545 9758 3553 9767 3559 9768
3591 9745Local storm report, Feb 3, 1:58 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CST FRI FEB 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 7 S WINDTHORST 33.47N 98.44W
02/03/2012 E1.25 INCH ARCHER TX PUBLIC
&&
JPIKESpecial weather statement, Feb 3, 2:03 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CST FRI FEB 3 2012
OKZ019-025-032030-
LOGAN OK-OKLAHOMA OK-
203 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND OKLAHOMA COUNTIES.
AT 204 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL
EDMOND...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3580 9714 3576 9714 3554 9742 3567 9757
3593 9724Special weather statement, Feb 3, 2:04 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CST FRI FEB 3 2012
OKZ023-027-032030-
CADDO OK-GRADY OK-
204 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.
AT 204 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER GRACEMONT...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3538 9805 3538 9802 3525 9787 3505 9824
3520 9837The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:09 PM CST | Special Weather Statement | OUN | Clay | 21 min |
| Feb 3, 1:16 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 59 min |
| Feb 3, 2:31 PM CST | Special Weather Statement | OUN | Wichita | 14 min |
| Feb 3, 2:59 PM CST | Special Weather Statement | OUN | Clay | 31 min |
| Feb 3, 3:08 PM CST | Severe Thunderstorm Warning | OUN | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.